Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Aug 3, 2000, 2:38 PM EDT for Franklin County, Oxford County, Maine. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 3, 2000, 2:38 PM EDT (18:38 UTC)
- Expired
- Aug 3, 2000, 3:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Franklin County, ME, Oxford County, ME
The radar
The Portland,ME radar (KGYX), 106 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 628 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KGYX 031839
SVRPWM
MEC007-017-031930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
238 PM EDT THU AUG 3 2000
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRANKLIN COUNTY IN WESTERN MAINE
THIS INCLUDES THE CITIES OF...FARMINGTON...RANGELEY
NORTHERN OXFORD COUNTY IN WESTERN MAINE
THIS INCLUDES THE CITY OF RUMFORD
* UNTIL 330 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CONTAINING LARGE HAIL NEAR THE MAINE/NEW
HAMPSHIRE BORDER...APPROACHING CENTRAL OXFORD COUNTY. THIS
STORM WILL MOVE EAST AT 30 MPH AND WILL BE NEAR UPTON 245 PM. IT WILL
PASS JUST SOUTH OF THE RANGELY LAKES THROUGH 315 PM.
* OTHER THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH SOUTHERN
FRANKLIN COUNTY. THE STRONGEST OF THESE STORMS...WHICH CONTAINS
LARGE HAIL AND DAMAGING WINDS...WAS JUST NORTH OF WILTON AT 235
PM. IT WILL MOVE EAST...REACHING NEW SHARON BY 305 PM.
THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.
LAT...LON 4489 7105 4451 7101 4456 7024 4461 6996
4490 7016 4509 7047 4511 7073
JC/JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:15 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 3, 2:15 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 215 PM EDT THU AUG 3 2000 MY APOLOGIES TO NEIGHBORING OFFICES BUT IN THE INTEREST OF TIME AND CONSIDERING WE ARE IN A SVR WX MODE I ISSUED THE AFTN PKG EARLY. FRONT IN WESTERN NY MOVES EAST THIS AFTN AND TONIGHT AND PASS OFFSHORE LATE TONIGHT. HAVE ISSUED ONE WRNG SO FAR AND WOULD EXPECT OTHERS. LOOKING AT SVR WX CHECKLIST YIELDS A YES TO MOST CATEGORIES. LOOKS LIKE A GREAT WEEKEND MOST AREAS HOWEVER NRN AND MTN ZONES LIKELY TO SEE CLDS DEVELOP FRI AS COLD POOL OF AIR ALFT AND SFC HEATING WILL RESULT IN CLDS AND CHC -SHRA. OTHERWISE GREAT WEEKEND LOW DEW PTS AND COOL NIGHTS. NEXT CHC OF PRECIP LATE SUN. .GYX...NONE. TFH
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:05 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 70 min |
| Aug 3, 5:51 PM EDT | Severe Thunderstorm Warning | GYX | Somerset | 39 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.